Electronic Communications in Probability

Weighted moments for Mandelbrot's martingales

Xingang Liang and Quansheng Liu

Full-text: Open access

Abstract

Let $(Y_n)_{n\ge0}$ be a Mandelbrot's martingale defined as sums of products of random weights indexed by nodes of a Galton-Watson tree, and let $Y$ be its limit.  We show a necessary and sufficient condition for the existence of weighted moments of $Y$ of the forms $\mathbb{E}Y^{\alpha}\ell(Y)$, where $\alpha>1$ and $\ell$ is a positive function slowly varying at $\infty$. We also show a sufficient condition in the case of $\alpha=1$. Our results complete those of Alsmeyer and Kuhlbusch (2010) for weighted branching processes by removing their extra conditions on $\ell$.

Article information

Source
Electron. Commun. Probab., Volume 20 (2015), paper no. 85, 12 pp.

Dates
Accepted: 11 November 2015
First available in Project Euclid: 7 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1465321012

Digital Object Identifier
doi:10.1214/ECP.v20-4443

Mathematical Reviews number (MathSciNet)
MR3434202

Zentralblatt MATH identifier
1335.60062

Subjects
Primary: 60J80: Branching processes (Galton-Watson, birth-and-death, etc.)
Secondary: 60G18: Self-similar processes 60G42: Martingales with discrete parameter

Keywords
weighted moments Mandelbrot’s martingale slowly varying function

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

Liang, Xingang; Liu, Quansheng. Weighted moments for Mandelbrot's martingales. Electron. Commun. Probab. 20 (2015), paper no. 85, 12 pp. doi:10.1214/ECP.v20-4443. https://projecteuclid.org/euclid.ecp/1465321012


Export citation

References

  • Alsmeyer, Gerold; Kuhlbusch, Dirk. Double martingale structure and existence of $\phi$-moments for weighted branching processes. Münster J. Math. 3 (2010), 163–211.
  • Barral, J., Hu, Y. and Madaule, T.: The minimum of a branching random walk under a first order phase transition. arXiv:1406.6971
  • Barral, Julien; Jin, Xiong. Multifractal analysis of complex random cascades. Comm. Math. Phys. 297 (2010), no. 1, 129–168.
  • Barral, J. and Peyrière, J.: Mandelbrot cascades on random weighted trees and nonlinear smoothing transforms. arXiv:1407.6275
  • Biggins, J. D. Martingale convergence in the branching random walk. J. Appl. Probability 14 (1977), no. 1, 25–37.
  • Biggins, J. D. Growth rates in the branching random walk. Z. Wahrsch. Verw. Gebiete 48 (1979), no. 1, 17–34.
  • Biggins, J. D.; Kyprianou, A. E. Seneta-Heyde norming in the branching random walk. Ann. Probab. 25 (1997), no. 1, 337–360.
  • Bingham, N. H.; Doney, R. A. Asymptotic properties of supercritical branching processes. II. Crump-Mode and Jirina processes. Advances in Appl. Probability 7 (1975), 66–82.
  • Bingham, N. H.; Goldie, C. M.; Teugels, J. L. Regular variation. Encyclopedia of Mathematics and its Applications, 27. Cambridge University Press, Cambridge, 1987. xx+491 pp. ISBN: 0-521-30787-2
  • Chen, Xinxin. Waiting times for particles in a branching Brownian motion to reach the rightmost position. Stochastic Process. Appl. 123 (2013), no. 8, 3153–3182.
  • Chow, Y. and Teicher, H.: Probability Theory: Independence, Interchangeability, Martingales. phSpringer-Verlag, New York, 1995.
  • Durrett, Richard; Liggett, Thomas M. Fixed points of the smoothing transformation. Z. Wahrsch. Verw. Gebiete 64 (1983), no. 3, 275–301.
  • Hu, Yueyun; Shi, Zhan. Minimal position and critical martingale convergence in branching random walks, and directed polymers on disordered trees. Ann. Probab. 37 (2009), no. 2, 742–789.
  • Hu, Y.: How big is the minimum of a branching random walk? arXiv:1305.6448
  • Iksanov, A. M.; Rösler, U. Some moment results about the limit of a martingale related to the supercritical branching random walk and perpetuities. Ukrainian. Mat. Zh. 58 (2006), no. 4, 451–471; translation in Ukrainian Math. J. 58 (2006), no. 4, 505–528
  • Kahane, J.-P.; Peyrière, J. Sur certaines martingales de Benoit Mandelbrot. Advances in Math. 22 (1976), no. 2, 131–145.
  • Liang, Xingang; Liu, Quansheng. Weighted moments for the limit of a normalized supercritical Galton-Watson process. C. R. Math. Acad. Sci. Paris 351 (2013), no. 19-20, 769–773.
  • Liang, Xingang; Liu, Quansheng. Weighted moments of the limit of a branching process in a random environment. Tr. Mat. Inst. Steklova 282 (2013), Vetvyashchiesya Protsessy, Sluchainye Bluzhdaniya, i Smezhnye Voprosy, 135–153. ISBN: 5-7846-0127-X; 978-5-7846-0127-8
  • Liu, Quansheng. On generalized multiplicative cascades. Stochastic Process. Appl. 86 (2000), no. 2, 263–286.
  • Lyons, Russell. A simple path to Biggins' martingale convergence for branching random walk. Classical and modern branching processes (Minneapolis, MN, 1994), 217–221, IMA Vol. Math. Appl., 84, Springer, New York, 1997.